MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 SUMMIT UNIVERSAL BROACH HANDLE; HIP INSTRUMENTS : HANDLES

DEPUY IRELAND - 9616671 SUMMIT UNIVERSAL BROACH HANDLE; HIP INSTRUMENTS : HANDLES
Catalog Number 257000000
Medical Device Problem Codes Device-Device Incompatibility (2919); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.Corrected: h6 (device code).The device malfunction, device interaction (2+ devices) : will not hold/retain, will no longer be reported as there has not been a serious injury associated with this failure within the past 2 years.Please consider this the last manufacturer report number submitted against this malfunction.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the broach handle clamp is too loose to securely hold the broach.The surgery was not affected.
 
Additional Manufacturer Narrative
The device malfunction, functional : loose, will no longer be reported as there has not been a serious injury associated with this failure within the past 2 years.Please consider this the last manufacturer report number submitted against this malfunction.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: it was reported that the broach handle clamp is too loose to securely hold broach.The surgery was not affected.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the summit universal broach handle had signs of extensive and repeated use over the years.It is worth noting that the assembly section was worn out.A functional test was conducted using a laboratory sample mating device, and the summit universal broach handle was successfully assembled, however, looseness was observed in the assembly preventing the device from securely holding its mating device.Considering 22 year of service, the observed condition appears to be consistent with the effects of repeated use and servicing over the years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the summit universal broach handle would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code j0403 provided is not a valid finished goods lot number.H11 additional narrative: corrected: h3.

Brand Name
SUMMIT UNIVERSAL BROACH HANDLE
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22754227
Report Number1818910-2025-13942
Device Sequence Number8651560
Product Code HTQ
UDI-Device Identifier10603295142843
UDI-Public(01)10603295142843(10)J0403
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number257000000
Device Lot NumberJ0403
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer08/12/2025
08/12/2025
08/22/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date08/12/2025
08/12/2025
08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2003
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown